Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 97, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 14, 2005, 11:01 AM EST for Washington County, Indiana. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 11:01 AM EST (16:01 UTC)
- Expired
- Jun 14, 2005, 11:33 AM EST
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Washington County, IN
The radar
The Louisville radar (KLVX), 87 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 11:15 AM EST | HAIL 0.25 | Mckinley, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 141602 SVRLMK INC175-141630- /O.NEW.KLMK.SV.W.0097.050614T1601Z-050614T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1201 PM EDT TUE JUN 14 2005 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1230 PM EDT(1130 AM CDT) * AT 1159 AM EDT(1053 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT CARMEL...OR ABOUT 15 NORTHWEST OF SALEM MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLPORT AND PLATTSBURG BY 1210 PM EDT(1110 AM CDT) REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. LAT...LON 3877 8632 3859 8631 3874 8591 3878 8616 $$ 04
2 follow-up statements
000 WWUS53 KLMK 141619 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1218 PM EDT TUE JUN 14 2005 INC175-141630- /O.CON.KLMK.SV.W.0097.000000T0000Z-050614T1630Z/ WASHINGTON IN- 1218 PM EDT TUE JUN 14 2005 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1230 PM EDT(1130 AM CDT) FOR NORTHERN WASHINGTON COUNTY... AT 1214 PM EDT(1114 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH NEAR MCKINLEY. THIS STORM WILL AFFECT THE FAR NORTHERN TOP OF WASHINGTON COUNTY...WHILE A SECOND SEVERE THUNDERSTORM IS LOCATED NEAR BROMER...WHICH COULD PRODUCE DAMAGING WINDS IN SALEM BY 1225 PM. THE SEVERE THUNDERSTORM WILL BE NEAR... KOSSUTH BY 1225 PM EDT(1125 AM CDT) MILLPORT AND PLATTSBURG BY 1225 PM EDT(1130 AM CDT) A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING(600 PM CDT TUESDAY EVENING) FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. LAT...LON 3877 8629 3859 8631 3872 8592 3876 8609 $$ JDG
000 WWUS53 KLMK 141633 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1231 PM EDT TUE JUN 14 2005 INC175-141645- /O.EXP.KLMK.SV.W.0097.000000T0000Z-050614T1630Z/ WASHINGTON IN- 1231 PM EDT TUE JUN 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WASHINGTON COUNTY HAS EXPIRED... STRONG THUNDERSTORMS WILL CONTINUE ACROSS WASHINGTON COUNTY...BUT ALL STORMS ARE BELOW SEVERE LIMITS...AND OR HAS MOVED NORTHEAST OUT OF THE COUNTY. THE STORM THAT PROMPTED THE WARNING DID PRODUCE PEA SIZE HAIL IN MCKINLEY AND HEAVY BURST OF WINDS. WE ARE MAKING PHONE CALLS TO CHECK ON WIND DAMAGE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING(600 PM CDT TUESDAY EVENING) FOR SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. LAT...LON 3877 8629 3859 8631 3872 8592 3876 8609 $$ JDG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:17 AM EST, 44 minutes earlier.
Area forecast discussion, Jun 14, 10:17 AM EST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1117 AM EDT TUE JUN 14 2005 .UPDATE... ATMOSPHERE HAS BECOME QUITE UNSTABLE AND SOTRMS HAVE BEGUN TO FIRE OVER SOUTHWESTERN INDIANA. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH IN RESPONSE FROM LOUISVILLE NORTH AND EAST...AND LMK WILL UPDATE THE FORECAST ACCORDINGLY. 13 SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... CONVECTION OVER MID-MISSISSIPPI VALLEY AND IL/IN IS CURRENTLY MOVING WELL OFF TO THE NORTH. FRONTAL BOUNDARY STILL LOCATED OVER CENTRAL MO WITH EASTWARD-SURGING OUTFLOW ALONG THE WESTERN KENTUCKY BORDER. WOULD EXPECT LATTER BOUNDARY TO MIX OUT TOWARD MORNING...WITH COLD FRONT BEING THE MAIN FOCUS FOR CONVECTION TODAY. AS FAR AS INSTABILITY GOES...NAM AND GFS SHOW LOADED-GUN SOUNDINGS FOR EARLY THIS AFTERNOON ACROSS SOUTHERN IN AND CENTRAL KY. WITH NEAR 90 DEGREE TEMPS AND LOW 70 DEWS...MODELS ARE GENERATING MLCAPE VALUES OF OVER 3000 J/KG. HOWEVER...WITH STRONGEST SHEAR AND UPPER-LEVEL ENERGY OVER EASTERN GREAT LAKES REGION...WOULD EXPECT SQUALL LINE TO DEVELOP OVER THIS AREA AND BUILD SOUTHWESTWARD INTO LOCAL AREA...ROUGHLY ALONG INTERSTATES 71 AND 65 AND EASTWARD...WITH ONLY SLIGHT CHANCES OVER WESTERN CWA. OVERALL HOWEVER...WILL KEEP ONLY SMALL CHANCES IN GRIDS TODAY GIVEN THAT RH FIELDS HAVE BEEN TRENDING DRIER ALONG FRONT. BEST CHANCES OF PRECIP WILL BE OVER BLUEGRASS REGION AND EASTERN CWA TOWARD EVENING. IF ANY STORMS DO GENERATE ALONG THE FRONT...THE INSTABILITY IN PLACE AND ABOUT 30-35 KTS OF 0-6KM SHEAR WOULD LIKELY FORM A SQUALL LINE WITH EMBEDDED BOWING SEGMENTS AND POSSIBLY SOME ISOLATED DAMAGING WINDS. AGAIN...BEST THREAT FOR THIS WOULD BE OVER FAR EASTERN REGIONS OF FORECAST AREA. COLD FRONT WILL PASS COMPLETELY THROUGH THE FORECAST AREA SOMETIME AROUND MIDNIGHT TONIGHT...WITH NAM BEING SLIGHTLY FASTER THAN GFS. HOWEVER...WIND SHIFT FROM WEST TO NORTHWEST AND CORRESPONDING COLD AIR ADVECTION WILL NOT REALLY HAVE EFFECT ON REGION UNTIL THURSDAY. NAM AND GFS BOTH HAVE THIS SECONDARY FRONT AND ASSOCIATED MID-LEVEL SHORTWAVE MOVING NORTHWEST TO SOUTHEAST ACROSS CWA LATE WEDNESDAY NIGHT...AND PRODUCE A LITTLE QPF WITH THESE FEATURES AS WELL. HAVE TRENDED TOWARD CLOUDY SKIES. WOULD NOT BE SURPRISED TO SEE A FEW SPRINKLES...BUT DID NOT SEEM SIGNIFICANT ENOUGH TO WARRANT POPS. MUCH DRIER AIRMASS WILL ENTER REGION FROM THE NORTH THURSDAY. WITH DRY AIR...TEMPS WILL STILL BE ABLE TO RISE ENOUGH SO THAT MOST LOCATIONS WOULD REACH UPPER 70S...SIMILAR TO MAV GUIDANCE. BUT THE DRY AIR AND MAINLY CLEAR SKIES WILL ALLOW FOR MUCH RADIATIONAL COOLING THURSDAY NIGHT WITH LOWS DIPPING INTO THE UPPER 50S...WHICH IS A BLEND OF THE WARMER GFS AND COOLER NAM. AL .LONG TERM (FRIDAY THROUGH MONDAY)... IN THE EXTENDED PORTION OF THE FCST...WILL CONT TO FOLLOW THE 00Z GFS WHICH DEVELOPS A REX BLOCK ACROSS THE CONUS U.S. RESULTING IN A COOL/DRY PERIOD LATE WEEK INTO THE WEEKEND WITH KY IN CYCLONIC FLOW. BEST CHC OF ANY PCPN APPEARS TO BE FRI AFTN/EVE AS UPR LO REACHES PA AND THE FIRST OF SEVERAL SPOKES OF VORTICITY ROTATES THRU. ASCTD WEAK SFC TROF PROGGED THRU THE FA FRI AFTN/EVE ACCOMPANIED BY A FAIR AMOUNT OF LOW/MID LVL MOISTURE. WILL LEAVE CURRENT DRY FCST AS IS ATTM. REINFORCING SHOT OF COOLER AIR IN THE WAKE OF TROF WITH CANADIAN HIGH PRESSURE BUILDING IN FROM THE N. FCST TEMPS CONSISTENT WITH GFS MOS...NO CHANGES. DK && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. &&
Hazardous weather outlook, Jun 14, 3:30 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 430 AM EDT TUE JUN 14 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 430 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS THE OUTLOOK AREA TODAY. SOME OF THESE STORMS COULD BE SEVERE... ESPECIALLY ACROSS SOUTHEAST INDIANA AND THAT PART OF NORTH CENTRAL AND EAST CENTRAL KENTUCKY NORTH OF A LINE FROM LOUISVILLE TO RICHMOND. PRIME TIME FOR SEVERE STORMS WOULD BE DURING THE EARLY AFTERNOON FOR SOUTHEAST INDIANA AND NORTH CENTRAL KENTUCKY...LATE AFTERNOON OR EARLY EVENING FOR THE BLUEGRASS REGION. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING. KIRKPATRICK
In the hours before
Special weather statement, Jun 14, 10:32 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 AM EDT TUE JUN 14 2005 INZ076-077-083-084-089-090-141645- CRAWFORD IN-DUBOIS IN-HARRISON IN-ORANGE IN-PERRY IN-WASHINGTON IN- INCLUDING THE CITIES OF...CORYDON...ENGLISH...JASPER...TELL CITY 1132 AM EDT (1032 AM EST) TUE JUN 14 2005 ...LINE OF STRONG STORMS DEVELOPING... ...SEVERE THUNDERSTORM WATCH FOR WASHINGTON COUNTY INDIANA TIL 600 PM EST... THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS LAWRENCE AND MARTIN COUNTIES IN INDIANA. THESE STORMS ARE CAPABLE OF PRODUCING 30 TO 40 MPH WINDS...PEA TO DIME SIZE HAIL AND VERY HEAVY RAIN. THE STORMS WERE MOVING NORTHEAST AROUND 30 MPH AND WILL AFFECT MCKINLEY TO ORANGEVILLE TO DUBOIS TO SASSAFRAS THROUGH 1245 PM. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS TOO. REMEMBER LIGHTNING IS THE NUMBER 2 WEATHER KILLER...SO FIND A PLACE OF SAFETY UNTIL THE STORM PASSES. JDG
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:43 PM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.